Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

August 1, 2011Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Aug 1, 2011, 7:44 PM EDT for Wyoming County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 7:44 PM EDT (23:44 UTC)
Expired
Aug 1, 2011, 8:30 PM EDT
In force
46 min
Issued by
NWS Buffalo, NY

County Wyoming County, NY

The radar

The Buffalo radar (KBUF), 57 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2422 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WWUS81 KBUF 012344
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
744 PM EDT MON AUG 1 2011

NYZ010-012-013-085-020030-
ERIE NY-LIVINGSTON NY-WYOMING NY-
744 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR VARYSBURG...AND MOVING
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  BLISS AND GAINESVILLE...
  SILVER SPRINGS...
  PIKE AND CASTILE...
  PORTAGEVILLE...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4252 7787 4253 7835 4280 7855 4281 7830

$$

JJR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:34 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 1, 6:34 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
634 PM EDT MON AUG 1 2011

.SYNOPSIS...
FOLLOWING THE PASSAGE OF A WEAK COLD FRONT...HIGH PRESSURE WILL
BRIEFLY BUILD ACROSS THE EASTERN GREAT LAKES TONIGHT AND TUESDAY.
A MORE POTENT THUNDERSTORM COMPLEX IS FORECAST TO DIVE SOUTHEAST
ACROSS THE LOWER LAKES TUESDAY NIGHT AND EARLY WEDNESDAY. ANOTHER
RIDGE WILL BUILD OVER THE REGION FOR MIDWEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
SEVERAL BOUNDARIES REMAIN ACROSS WESTERN NEW YORK EARLY THIS EVENING
AS THE AIRMASS IS ABOUT AS UNSTABLE AS GETS FOR OUR STANDARDS WITH
SBCAPES AVERAGING 2500-3000 J/KG. VALUES ARE ABOUT HALF AS HIGH EAST
OF LK ONTARIO...BUT THEN AGAIN THEY DO NOT HAVE ANY REAL BOUNDARIES
TO WORRY ABOUT AT THIS POINT.

THE COOL FRONT HAS MOVED THROUGH AT UPPER LEVELS...BUT AS IS ALMOST
ALWAYS THE CASE HERE DURING THE SUMMER...A FAIRLY STRONG LAKE BREEZE
HAS KEPT THE SFC FRONT FROM PUSHING THROUGH. AS A RESULT SFC
DEWPOINTS RANGE FROM THE UPPER 60S TO LOWER 70S. A LAKE BREEZE OFF
LK ERIE PUSHED NORTH TO ABOUT THE IAG ESCARPMENT BY LATE AFTERNOON
WHERE IT MET A SOUTHWARD MOVING LAKE ONTARIO BREEZE. NOTHING
HAPPENED WITH THAT PARTICULAR COLLISION...BUT NOW THAT THE LAKE
ONTARIO BREEZE HAS TAKEN OVER AND PUSHED SOUTH TO NRN ERIE COUNTY
AND GENESEE COUNTY... THE BOUNDARY HAS BECOME RATHER ACTIVE.
ADDITIONAL STORMS ARE ALSO FIRING UP OVER THE SRN TIER.

'TOWERS' ARE SHOOTING UP ALONG MOST OF THAT BOUNDARY AS OF 2215Z...
WITH STRONG TO SEVERE STORMS OVER ESTERN GENESEE COUNTY AND SOUTHERN
ONTARIO COUNTY. BECAUSE OF THE HIGH DEGREE OF INSTABILITY...AND
IMPRESSIVE MID LEVEL LAPSE RATES (7-8 DEG/KM)...THE STORMS ARE VERY
FAST BUILDERS. THE ONE IN ONTARIO COUNTY FOR EXAMPLE...HAD A CORE OF
MORE THAN 50DBZ REACH HGTS OF MORE THAN 30K FT IN JUST 10 MINUTES.
THE STORMS SEEM TO ONLY LAST FOR ABOUT 30 MINUTES THOUGH AS THEY ARE
QUICKLY PULSING DOWN AFTER DROPPING THEIR CORE OF RAIN AND HAIL.
WHILE THE STORMS MAY NOT LAST LONG ON AN INDIVIDUAL BASIS...THE
HIGH AMOUNT OF AVAILABLE MOISTURE AND STRONG UNDRAFTS WILL PROVIDE
A HIGHER THAN NORMAL AMOUNT OF LIGHTNING FROM THE CELLS. ONE
SEVERE TSTORM WARNING HAS ALREADY BEEN ISSUED WITH THIS BLOSSOMING
ACTIVITY...AND GIVEN THE AVAILABLE INSTABILITY...MORE ARE LIKELY.

ONCE THE SUN SETS AND THE SFC COOL FRONT CAN WORK SOUTH WITH ITS
LOWER SFC DEW POINTS...WE SHOULD QUICKLY LOSE THE BULK OF OUR
INSTABILITY. MUCH OF THE NIGHT SHOULD THEN TURN OUT TO BE CLR/PC
WITH SOME FOG IN THE VALLEYS OF THE WRN SOUTHERN TIER AFTER
MIDNIGHT.

FOR WEDNESDAY... A BRIEF RESPITE AS HIGH PRESSURE GAINS
CONTROL...WITH FAIR WEATHER...AND MORE SEASONABLE TEMPERATURES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
MAIN FEATURE DURING THIS PERIOD WILL BE A MAJOR MCS PROGGED BY ALL
MODELS TO DIVE SOUTHEAST ACROSS THE GREAT LAKES ON TUES NT. THIS
SHOWS UP AS A SFC LOW...WITH AN ALMOST "ALBERTA CLIPPER" TYPE PATH.
MODELS ARE STILL AT ODDS ON SPECIFIC PATH...WITH NAM/ECMWF TAKING
THE LOW SOUTHEAST ACROSS SW NY...WHILE 12Z GFS AND CMC MODELS TAKE
IT CLOSER TO CLEVE.

THIS WILL BE ESPECIALLY IMPORTANT AS AREAS TO THE WEST AND SOUTHWEST
OF THE TRACK WILL SEE AN INCREASED RISK OF SVR WX...WHILE AREAS JUST
E AND NE OF THE TRACK CAN BE LIABLE FOR HEAVY RAIN. THEREFORE...IT
APPEARS AT THIS TIME THAT SVR RISK WILL REMAIN TO OUR WEST AND
SOUTHWEST...JUST...BUT THE THREAT EXISTS FOR SOME VERY HEAVY RAINS
ACROSS OUR FAR WEST AND SOUTHWEST. TIME FRAME FOR THIS WOULD BE FROM
ABOUT 03Z TO 12Z WED MORNING. WILL STILL HOLD POPS IN LIKELY RANGE
DUE TO MODEL UNCERTAINTY...AND RETAIN THE SHARP CUTOFF ALONG ITS
EASTERN EDGE...WITH BELOW CHC POPS ACROSS NORTH COUNTRY. IT SHOULD
BE NOTED THAT MCS'S TEND TO DIVE MORE SOUTHEAST AND SOUTH THAN
ORIGINALLY EXPECTED...ESPECIALLY TWD DAYBREAK...SO A CLOSE MISS TO
THE WEST IS STILL POSSIBLE...BUT A STRIP OF 2+ INCH RAIN IS ALSO A
POSSIBILITY. WE MAY NOT KNOW WITH CONFIDENCE WHERE THE AXIS OF HEAVY
RAIN WILL BE UNTIL WE SEE IT VIA SATELLITE AND RADAR...MAYBE 3-6
HOURS AHEAD. STAY TUNED.

IN ANY CASE...RAINS EXITS TO SOUTH WED MORNING WITH GRADUAL CLEARING
FROM NORTH TO SOUTH AS THE DAY WEARS ON. TEMPS SHOULD RECOVER
SOME...BUT WE RUN THE RISK OF NOT REACHING 80 FOR FIRST TIME IN 3
WEEKS IF CLEARING IS DELAYED...BUT AFTERNOON AND EVENING SHOULD BE
PLEASANT. WED NT AND THURS LOOK BEAUTIFUL WITH SFC HIGH PRESSURE
PROVIDING PLENTY OF SUNSHINE...LOW TO MODERATE HUMIDITY...AND MAXES
IN L-M 80S ON THURS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
SFC RIDGE SLIDES TO THE COAST FRIDAY AS UPPER RIDGE BUILDS
NORTHWARD. ALL MODELS KEEP US DRY THROUGH THE DAY AND WITH 850 MB
TEMPS RISING TO 18-19C...SO OUR WARMER SPOTS WILL BREAK 90. MODELS
DIVERGE THEREAFTER WITH EC/HPC DROPPING A FRONT ACROSS THE LOWER
LAKES FRI NT AND SAT AM WITH SHOWERS AND THEN STALLING IT OUT JUST
FAR ENOUGH SOUTH TO GIVE US DRY WX SAT PM AND SUN...ALTHOUGH JUST
BARELY. GFS ON THE OTHER HAND...HANGS FRONT UP AND TAKES LOW ACROSS
OUR REGION SAT AM WITH SHOWERS...THEN DRY SUN AND MON. THIS FAR OUT
WILL CARRY CHC POPS FRI NT/SAT AM...AND SLGT CHC POPS SAT PM THROUGH
MON. TEMPS SEASONABLE L80S/L60S BUT MAYBE COOLER SAT IF GFS VERIFIES.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
WHILE VFR CONDITIONS WILL DOMINATE WESTERN AND NORTH CENTRAL NEW
YORK TONIGHT...THERE WILL BE SOME STRONG CONVECTION TO DEAL WITH
OVER THE WESTERN COUNTIES THROUGH 00Z. SOME OF THIS CONVECTION WILL
BE STRONG TO SEVERE.

HIGH PRESSURE WILL PRODUCE VFR CONDITIONS ACROSS THE REGION
THROUGHOUT THE DAY TUESDAY...HOWEVER AN INCREASE IN CLOUD COVER WITH
MORE PCPN CAN BE EXPECTED OVER THE WESTERN COUNTIES TUESDAY NIGHT.

OUTLOOK...
TUESDAY NIGHT/WEDNESDAY...VFR/MVFR. CHC SHWRS/TSTMS...ESPECIALLY
WEST OF THE FINGER LAKES.
THURSDAY AND FRIDAY...VFR.

&&

.MARINE...
NORTHWEST WINDS WILL PREVAIL ACROSS THE LAKE TONIGHT IN THE WAKE OF
A COLD FRONT. WINDS WILL AVERAGE AROUND 15 KNOTS THIS EVENING...WHICH
IS MARGINAL IN THAT ANY STRONGER WINDS WOULD REQUIRE A BRIEF SMALL
CRAFT ADVISORY.

AFTER THIS...HIGH PRESSURE BUILDS IN...WITH GENERALLY CALM
WINDS/WAVES OVERNIGHT INTO TUESDAY. A MORE POTENT SYSTEM WILL MOVE
OVER THE LOWER LAKES TUESDAY NIGHT AND EARLY WEDNESDAY WITH BRISK
WESTERLIES TO FOLLOW...PERHAPS NECESSITATING SMALL CRAFT ADVISORIES.

&&

.CLIMATE...
JULY SAW EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN NY.
BUFFALO HAD ITS WARMEST JULY IN 56 YEARS AND THIRD WARMEST IN
HISTORY. IT WAS ALSO THE 4TH WARMEST MONTH EVER IN THE 141 YEARS OF
RECORDS. THE HEAT WAS NOT GENERALLY EXTREME...JUST CONSISTENT. THE
MERCURY REACHED 80 OR HIGHER ON 30 OF THE 31 DAYS...THE MOST EVER IN
A MONTH. IN ADDITION...SUNSHINE TOTALLED 83 PERCENT FOR THE
MONTH...WITH 27 DAYS CLASSIFIED AS MOSTLY SUNNY.

IN ROCHESTER...JULY WAS THE 9TH WARMEST EVER AND 10TH WARMEST MONTH
IN ITS 141 YEAR HISTORY. THE 30 DAYS OF 80+ TEMPS WAS ALSO A RECORD.

HERE ARE SOME STATISTICS FOR JULY...

...WARMEST MONTHS EVER (141 YR RECORD)...

.BUFFALO...
#1...76.2...JUL 1921
#2...76.0...JUL 1955
#3...75.2...JUL 2011 AND AUG 1947.

.ROCHESTER...
#1...77.8...JUL 1921
#5...75.4...JUL 1955
#6...75.0...JUL 2006 AND AUG 1947
#8...74.8...JUL 1931
#9...74.7...JUL 1887
#10..74.6...JUL 2011.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...LEVAN
NEAR TERM...LEVAN/RSH
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...RSH
MARINE...LEVAN/SFM
CLIMATE...SFM
Hazardous weather outlook, Aug 1, 6:27 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
627 AM EDT MON AUG 1 2011

NYZ001>008-010>014-019>021-085-021030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
627 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS MORNING MAY CONTINUE TO REACH SEVERE LIMITS
ESPECIALLY ACROSS WESTERN NEW YORK...WITH HAIL AND THUNDERSTORM
WIND DAMAGE. IN ADDITION LOCALIZED FLOODING IS POSSIBLE WITH THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WILL CROSS PORTIONS OF WESTERN AND
CENTRAL NEW YORK OVERNIGHT TUESDAY AND INTO WEDNESDAY MORNING WITH
THE POTENTIAL TO PRODUCE HEAVY RAINFALL. WHILE THE EXACT PLACEMENT IS
STILL UNCERTAIN THERE IS POTENTIAL FOR RAINFALL IN EXCESS OF TWO INCHES.

IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
CHAUTAUQUA AND CATTARAUGUS COUNTIES TUESDAY NIGHT AND INTO
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
627 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THOMAS

In the hours before

Local storm report, Aug 1, 3:23 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             NORTH TONAWANDA         43.06N  78.86W
08/01/2011  M0.50 INCH       NIAGARA            NY   NWS EMPLOYEE

            HAIL REPORT

&&

EVENT NUMBER BUF1100185

AR
Special weather statement, Aug 1, 6:12 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
612 PM EDT MON AUG 1 2011

NYZ011>013-012315-
GENESEE NY-LIVINGSTON NY-WYOMING NY-
612 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BATAVIA...AND MOVING
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENESEO...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4285 7763 4263 7780 4294 7831 4304 7820

AR
Special weather statement, Aug 1, 6:39 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
639 PM EDT MON AUG 1 2011

NYZ020-021-012345-
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
639 PM EDT MON AUG 1 2011

...STRONG STORM WITH HAIL MOVING THROUGH THE AREA...

A STRONG THUNDERSTORM WAS LOCATED NEAR FARMERSVILLE IN NORTHWEST
CATTARAUGUS COUNTY AT 6:35 PM AND WAS MOVING SOUTHEAST AT 30
MILES AN HOUR. THE STORM SHOWS SIGNS OF CONTAINING SMALL HAIL...
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL
DOWNPOURS. THE STORM WILL MOVE INTO WESTERN ALLEGANY COUNTY BY 7
PM.

RSH
Special weather statement, Aug 1, 6:40 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
640 PM EDT MON AUG 1 2011

NYZ020-021-020145-
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
640 PM EDT MON AUG 1 2011

...STRONG STORM WITH HAIL MOVING THROUGH THE AREA...

A STRONG THUNDERSTORM WAS LOCATED NEAR FARMERSVILLE IN NORTHEAST
CATTARAUGUS COUNTY AT 6:35 PM AND WAS MOVING SOUTHEAST AT 30
MILES AN HOUR. THE STORM SHOWS SIGNS OF CONTAINING SMALL HAIL...
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL
DOWNPOURS. THE STORM WILL MOVE INTO WESTERN ALLEGANY COUNTY BY 7
PM.
Special weather statement, Aug 1, 7:09 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
709 PM EDT MON AUG 1 2011

NYZ010>012-085-012345-
ERIE NY-GENESEE NY-WYOMING NY-
709 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORMS JUST EAST OF BUFFALO...

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ALDEN AND
  COWLESVILLE...AND MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  BENNINGTON...
  ATTICA...
  VARYSBURG...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4284 7822 4272 7815 4272 7850 4290 7861
      4292 7838

RSH
Special weather statement, Aug 1, 7:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
744 PM EDT MON AUG 1 2011

NYZ010-012-013-085-020030-
ERIE NY-LIVINGSTON NY-WYOMING NY-
744 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR VARYSBURG...AND MOVING
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  BLISS AND GAINESVILLE...
  SILVER SPRINGS...
  PIKE AND CASTILE...
  PORTAGEVILLE...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4252 7787 4253 7835 4280 7855 4281 7830

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:25 AM EDTSpecial Marine WarningBUF80 min
Aug 1, 2:50 AM EDTSpecial Weather StatementBUFOrleans70 min
Aug 1, 3:26 AM EDTSevere Thunderstorm WarningBUFNiagara, Orleans49 min
Aug 1, 3:56 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans64 min
Aug 1, 4:25 AM EDTSpecial Marine WarningBUF25 min
Aug 1, 4:37 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming53 min
Aug 1, 4:54 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Monroe, Niagara, Orleans66 min
Aug 1, 5:16 AM EDTAreal Flood AdvisoryBUFGenesee, Orleans3 hr
Aug 1, 5:45 AM EDTSpecial Weather StatementBUFWyoming45 min
Aug 1, 6:06 AM EDTSpecial Weather StatementBUFAllegany54 min
Aug 1, 6:21 AM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming36 min
Aug 1, 6:47 AM EDTSpecial Weather StatementBUFWyoming43 min
Aug 1, 2:35 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario45 min
Aug 1, 3:07 PM EDTSpecial Weather StatementBUFNiagara53 min
Aug 1, 3:57 PM EDTAreal Flood AdvisoryBUFOntario21 min
Aug 1, 4:12 PM EDTFlash Flood WarningBUFLivingston, Ontario93 min
Aug 1, 6:06 PM EDTSevere Thunderstorm WarningBUFOntario39 min
Aug 1, 6:12 PM EDTSpecial Weather StatementBUFGenesee, Livingston63 min
Aug 1, 6:42 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming63 min
Aug 1, 6:46 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus59 min
Aug 1, 7:09 PM EDTSpecial Weather StatementBUFWyoming36 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.